Hi- can anyone help me? I know that having lowered stomach acid can affect nutrient absorption, esp. B vitamins, because they depend on the Hcl in the stomach for proper digestion and absorption. Does anyone know of a link or article describing this phenomenon when zantac is given to infants. Most mainstream health sites and pediatricians just say it's fine, with no side effects. And some far-out natural health sites write as if it is completely ruinous to a baby's health and will destroy their immune system and gut.
Does anyone know of any more balanced pieces on how temporarily altering a baby's acid level to aid reflux could affect his/her nutrition? Or how long one would need to keep the baby on the meds before any undesirable effects are seen?
Does your baby have reflux? How old is s/he?
Zantac lowers stomach acidity but it should not reduce it to the point of no acid. There has to be a good level of HCl for normal digestion for everyone. But I would certainly try to find other possible solutions before I go to Zantac. I don't know of an article to refer you to but if you trust your health care provider, discuss your concerns and ask about alternatives. Also, try posting to the Health and Healing and Life with a Babe forum to get advice too. :)
I just glanced through a few medical studies but it seems that age is a factor in outcome of this therapy. Newborns on it seem most at risk, especially for NEC.I see what you mean though, it is like wading through a sea of information yet very little can be found pertaining to the affects on nutrient absorption in infants, just that in general it can alter it.
|31 members and 14,884 guests|
|BirthFree , Deborah , Erica Sandwall , girlspn , healthy momma , IsaFrench , japonica , JElaineB , jennykess , lhargrave89 , lisak1234 , MamaNika , manyhatsmom , Michele123 , Mirzam , MountainMamaGC , NaturallyKait , NumberDigit1 , RollerCoasterMama , rubelin , samaxtics , Springshowers , sren , transylvania_mom , zebra15|
|Most users ever online was 449,755, 06-25-2014 at 12:21 PM.|